Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Albany, NY

May 27, 2015Albany County, New York

NWS Albany, NY issued this special weather statement at May 27, 2015, 4:21 PM EDT for Albany County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 4:21 PM EDT (20:21 UTC)
Expired
May 27, 2015, 4:45 PM EDT
In force
24 min
Issued by
NWS Albany, NY

County Albany County, NY

The radar

The Albany radar (KENX), 27 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WWUS81 KALY 272021
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT WED MAY 27 2015
 
NYZ052-053-272045-
EASTERN ALBANY-WESTERN RENSSELAER-
421 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ALBANY AND SOUTHWESTERN
RENSSELAER COUNTIES...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER FEURA BUSH...OR NEAR
DELMAR...MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  DELMAR...GUILDERLAND AND CASTLETON-ON-HUDSON AROUND 425 PM EDT.
  EAST GREENBUSH AND COLONIE AROUND 430 PM EDT.
  RENSSELAER...LATHAM...MENANDS AND LOUDONVILLE AROUND 435 PM EDT.
  COHOES...WATERVLIET...GREEN ISLAND...WYNANTSKILL...WEST SAND LAKE
AND AVERILL PARK AROUND 440 PM EDT.
  TROY AROUND 445 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MCKOWNVILLE...MOHAWK
VIEW...CALLANANS CORNERS...COEYMANS HOLLOW...HOUCKS CORNERS...
MALLORYS CORNERS...BECKERS CORNERS...BETHLEHEM CENTER...KEEFERS
CORNERS AND SOUTH BETHLEHEM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 1S...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
 INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 6...NEAR MILE MARKER 2 ...
NEAR MILE MARKER 4...AND BETWEEN MILE MARKERS 2-4 AND 4-5.
 INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 8-7.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4266 7353 4246 7385 4245 7387 4258 7403
      4277 7383 4278 7380 4279 7378 4267 7352
TIME...MOT...LOC 2021Z 227DEG 43KT 4257 7387 
$$

JPV/SND

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at May 27, 1:43 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 27, 1:43 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT WED MAY 27 2015

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL CONTINUE TO BE OVER
EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY.  AN UPPER LEVEL
DISTURBANCE WELL AHEAD OF A COLD FRONT WILL FOCUS SOME STRONG TO
SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON INTO
EARLY THIS EVENING.  THE COLD FRONT WILL MOVE THROUGH THE REGION ON
THURSDAY WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS.  HIGH
PRESSURE WILL BUILD IN FROM THE NORTH AND WEST THURSDAY NIGHT INTO
FRIDAY WITH DRIER AND LESS HUMID CONDITIONS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT FOR ALL OF EASTERN
NYS AND ADJACENT WESTERN NEW ENGLAND...

THE 17Z/WED KALY SOUNDING IS NOW AVAILABLE.

AS OF 130 PM EDT...SCATTERED SHOWERS/THUNDERSTORMS HAVE DEVELOPED
ACROSS THE THE WESTERN ADIRONDACKS/MOHAWK VALLEY...WITH ISOLATED
TO SCATTERED SHOWERS/STORMS NOW ALSO ACROSS THE SE
CATSKILLS...WITH ISOLATED SHOWERS/TSTMS BREAKING OUT ACROSS THE
EASTERN MOHAWK VALLEY AND NORTHERN PORTIONS OF THE CAPITAL REGION.

TEMPS HAVE REACHED THE MID/UPPER 80S...WITH DEWPOINTS RISING INTO
THE MID/UPPER 60S. LATEST SPC MESOANALYSIS SUGGESTS A FAIRLY
WIDESPREAD AREA OF SB CAPES IN THE 1500-2000 J/KG RANGE WITHIN
CLOSE PROXIMITY TO THE HUDSON RIVER VALLEY...AND GENERALLY
1000-1500 J/KG ELSEWHERE.

0-6 KM SHEAR IS GENERALLY 35-40 KT ACROSS THE WESTERN ADIRONDACKS
AND MOHAWK VALLEY...AND GENERALLY 25-30 KT FARTHER S AND E. MID
LEVEL LAPSE RATES ARE NOT OVERLY IMPRESSIVE...GENERALLY IN THE
5.5-6 C/KM RANGE. HOWEVER...SYNOPTIC LIFT IS INCREASING FROM W TO
E AHEAD OF A SHORTWAVE TROUGH APPROACHING FROM THE GREAT LAKES
REGION...AND ALSO AHEAD OF A WEAK SFC TROUGH ACROSS CENTRAL NYS.

LATEST HRRR SUGGESTS THAT THE MAIN LINE OF CONVECTION CURRENTLY
DEVELOPING ACROSS NW AREAS CONTINUES TO MOVE S/E...REACHING THE
CAPITAL REGION BETWEEN 2 AND 4 PM...AND ACROSS SOUTHERN VT/WESTERN
MA/MID HUDSON VALLEY AND NW CT BETWEEN ROUGHLY 4-7 PM. ADDITIONAL
ISOLATED THUNDERSTORMS COULD DEVELOP AHEAD OF THIS LINE BEFORE
THESE APPROXIMATE TIMES.

THE MAIN SEVERE THREAT FOR THIS AFTERNOON WILL BE LOCALLY DAMAGING
WIND GUSTS ASSOCIATED WITH DEVELOPING COLD POOLS WHICH MAY ALLOW
PORTIONS OF LINE SEGMENTS TO DEVELOP INTO SMALL BOWING SEGMENTS.
GIVEN THE INCREASING MID LEVEL SHEAR THIS AFTERNOON...WILL ALSO
HAVE TO WATCH FOR ANY DISCRETE CELLS THAT DEVELOP AHEAD OF LINE
SEGMENTS WHICH COULD BECOME MORE ORGANIZED AND PRODUCE SOME HAIL
IN ADDITION TO THE GUSTY WINDS.

ALSO...WITH PWAT/S APPROACHING 1.5 INCHES...ANY THUNDERSTORMS
COULD PRODUCE LOCALLY TORRENTIAL DOWNPOURS. ALTHOUGH ANY RAINFALL
WILL BE WELCOME...SHOULD ANY CELLS TRAIN ALONG LINES...LOCALIZED
FLOODING...PARTICULARLY IN URBAN/POOR DRAINAGE AREAS CAN NOT BE
RULED OUT.

MAX TEMPS WILL REACH 85-90 IN MOST LOWER ELEVATIONS...AND
LOWER/MID 80S IN HIGHER TERRAIN BEFORE ANY CONVECTION MOVES
THROUGH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...THE SFC TROUGH MOVES THROUGH WITH THE SCT SHOWERS AND
THUNDERSTORMS ENDING IN THE EARLY EVENING. THERE WILL LIKELY BE A
LULL IN THE ACTIVITY...BUT THE COLD FRONT AND UPPER TROUGH WILL BE
APPROACHING THE ERN GREAT LAKES REGION AND WRN NY. SOME SLIGHT AND
LOW CHC POPS WERE KEPT IN WEST OF THE HUDSON RIVER VALLEY BTWN
09Z-12Z SHOWERS AND POSSIBLY THUNDERSTORMS AHEAD OF THE FRONT.
LOWS WILL STILL BE MILD IN THE MID AND U60S IN THE VALLEY
AREAS...AND U50S TO L60S OVER THE MTNS.

THU...THE NAM/GFS/ECMWF CONTINUES TO BE IN AGREEMENT WITH A FASTER
PROGRESSION OF THE SFC COLD FRONT AND ASSOCIATED UPPER TROUGH. IF
IT LAGS A LITTLE...THEN THE SOUTHEAST EXTREME OF THE FCST AREA /MID
HUDSON VALLEY...SRN BERKS...AND NW CT/ WILL HAVE TO BE MONITORED
FOR SOME STRONG TO SEVERE THUNDERSTORMS. RIGHT NOW...ALL OF OUR
FCST AREA IS IN A GENERAL THUNDERSTORM OUTLOOK. THE INSTABILITY
LOOKS MUCH LESS THAN TODAYS...AND THE BETTER DYNAMICS WITH THE
UPPER JET GOES N/NE INTO SRN QUEBEC...NRN NY...AND NRN NEW
ENGLAND. A SLIGHT TO LOW CHC OF THUNDERSTORMS WAS KEPT IN
EVERYWHERE INTO THE EARLY TO MID PM...THEN QUICKLY DIMINISHED FROM
THE W/NW TO S/SE. MAX TEMPS WILL BE TRICKY WITH THE COLD ADVECTION
IN THE WAKE OF THE FRONT...AND STRONG MIXING OR DOWNSLOPING
OCCURRING. EXPECT BRISK W/NW WINDS DURING THE PM. H850 TEMPS FALL
TO +8C TO +13C BY THE 00Z/FRI FROM NW TO SE OVER THE AREA. HIGHS
WILL RANGE FROM THE U60S TO L70S OVER THE SRN DACKS/W-CNTRL MOHAWK
VALLEY TO M70S TO L80S OVER THE REST OF THE REGION...EXCEPT SOME
U60S/L70S OVER THE CATSKILLS/SRN GREENS...AND M80S OVER THE MID
HUDSON VALLEY/NW CT.

THU NIGHT...THE UPPER TROUGH AXIS MOVES DOWNSTREAM...AND BRISK
W/NW WINDS WILL DIMINISH AS SFC ANTICYCLONE RIDGES IN FROM THE
NORTH AND WEST EARLY ON...AND SETTLES OVER NY AND NEW ENGLAND BY
FRI MORNING. HUMIDITY LEVELS WILL DECREASE COMPARED TO THE PREVIOUS
NIGHT WITH LOWS IN THE M40S TO L50S OVER THE MTNS...AND MID AND
U50S OVER THE VALLEY AREAS.

FRIDAY...THE SYNOPTIC SUBSIDENCE WITH THE UPPER LEVEL RIDGE...AND
THE SFC HIGH WILL CONTINUE TO CLOSE THE WEEK. THE SUBTROPICAL
RIDGE WILL BE IN CONTROL AGAIN. A DRY AND LESS HUMID DAY IS
EXPECTED...BUT THE S/SW FLOW ALOFT WILL INCREASE AHEAD OF THE NEXT
TROUGH AND COLD FRONT UPSTREAM. EXPECT MOSTLY SUNNY CONDITIONS
WITH HIGHS IN THE LOWER TO M80S IN THE VALLEYS...AND 70S TO NEAR
80F OVER THE HILLS AND MTNS. HUMIDITY LEVELS SHOULD BE FAIRLY NICE
STILL WITH SFC DEWPTS IN THE 50S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WELL ABOVE NORMAL TEMPERATURES FRI NITE-SAT SHOULD TREND BACK TO
NEAR OR BELOW NORMAL SUN-TUE...AS THE EAST COAST UPPER LEVEL RIDGE
DEAMPLIFIES WITH THE APPROACH OF SHORTWAVE ENERGY FROM SOUTHERN
CANADA. AS IT DEAMPLIFIES...A COLD FRONT WILL CROSS THE REGION
SOMETIME LATE SAT OR EARLY SUN. THIS SHOULD BRING SHOWERS AND
THUNDERSTORMS TO THE REGION. DEPENDING ON ADDITIONAL SHORTWAVE
ENERGY ROUNDING THE BASE OF THE INCOMING UPPER LEVEL TROUGH
APPROACHING THE GREAT LAKES/SE CANADA...IT IS POSSIBLE THAT THE COLD
FRONT SLOWS DOWN AND/OR A WAVE DEVELOPS ALONG IT AND TRACKS SOUTH OF
THE REGION. SHOULD THIS OCCUR...SHOWERS COULD LINGER IN THE WAKE OF
THE FRONT FOR SUN INTO TUE...BUT MAINLY ACROSS SOUTHERN AREAS.

WARM AND SOMEWHAT HUMID FRIDAY NIGHT ACROSS THE REGION WITH LOWS IN
THE UPPER 50S TO MID 60S. AS THE COLD FRONT APPROACHES ON
SATURDAY...THE SOUTHERLY FLOW AHEAD OF IT WILL BOOST TEMPS TO HIGHS
IN THE 80S ACROSS THE REGION...BUT SOMEWHAT COOLER AIR OFF THE
ATLANTIC WILL RESULT IN THE COOLEST TEMPS OCCURRING OVER SOUTHERN
AREAS. SCATTERED SHOWERS AND TSTMS WILL ALSO INCREASE ACROSS THE
REGION...AND HAVE FORECAST POPS TO RISE TO LOW CHANCE ACROSS THE
SOUTHEAST BY LATE AFTERNOON...RANGING UP TO LIKELY POPS OVER THE
ADIRONDACKS. SATURDAY NIGHT POPS CONTINUE TO RISE...REACHING LIKELY
LEVELS ACROSS MOST OF THE REGION...WITH HIGH CHANCE POPS OVER THE
SOUTHERN FOURTH OF THE FORECAST AREA. LOWS SATURDAY NIGHT WILL RANGE
FROM THE UPPER 40S OVER THE ADIRONDACKS...TO THE LOWER 60S OVER THE
FAR SOUTHERN PART OF THE FORECAST AREA.

DUE TO THE POSSIBILITY OF A WAVE ALONG THE FRONT...POPS FOR SUNDAY
REMAIN FAIRLY HIGH...BETWEEN 40 AND 50 PERCENT DURING THE MORNING...
AND 30 TO 45 PERCENT DURING THE AFTERNOON...WITH THE HIGHEST POPS
OVER THE SOUTH. HIGHS SUNDAY IN THE 60S TO MID 70S.

STILL THE POTENTIAL FOR THE FRONT TO BECOME STATIONARY FAR ENOUGH
NORTH TO RESULT IN SOME SHOWERS ACROSS PARTS OF THE REGION SUNDAY
NIGHT THROUGH TUESDAY. HAVE FORECAST EITHER DRY CONDITIONS OR SLIGHT
CHANCE POPS FROM THE ADIRONDACKS TO THE LAKE GEORGE AREA DURING THIS
PERIOD. SLIGHT CHANCE POPS MOST OTHER AREAS...AND LOW CHANCE POPS
OVER THE EXTREME SOUTH. LOWS SUNDAY NIGHT WILL BE IN THE MID 40S TO
LOWER 50S. HIGHS MONDAY IN THE 60S TO LOWER 70S. LOWS MONDAY NIGHT
IN THE MID 40S TO LOWER 50S ONCE AGAIN...AND HIGHS TUESDAY IN THE
UPPER 60S TO MID 70S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A PRE FRONTAL TROUGH WITH ASSOCIATED SHOWERS AND THUNDERSTORMS WILL
AFFECT THE TAF SITES THROUGH ABOUT 24Z/01Z. SOME UNCERTAINTIES ABOUT
EXACT TIMING...BUT SELECTED AN HOUR OF MVFR VISIBILITIES AND CEILINGS
AT EACH TAF SITE...WHICH CAN BE AMENDED OR SLIGHT TIMING DIFFERENCES
AS THE THUNDERSTORMS DEVELOP AND MOVE EAST. THERE MAY BE SOME VERY
BRIEF IFR CEILINGS AND VISIBILITIES WITH THE THUNDERSTORMS BUT AGAIN...
THIS FAR OUT CAN AMEND TO INCLUDE IFR DEPENDING ON HOW THE
THUNDERSTORMS DEVELOP AND MOVE. AFTER ABOUT 01Z/02Z...THUNDERSTORMS
SHOULD MOVE OUT OF THE REGION...BUT A FEW LINGER SHOWERS COULD BE AROUND
THROUGH ABOUT 04Z...WHEN WINDS SHOULD BECOME LIGHT AND SOME MVFR
VISIBILITIES IN FOG AND SOME INTERVALS OF MVFR CEILINGS DEVELOP AT
ALL THE TAF SITES. CONDITIONS COULD FLIRT WITH IFR AT KPSF AND KGFL
AFTER 10Z...BUT CEILINGS AND VISIBILITIES COULD LOWER AT ALL SITES
THROUGH 10Z...BUT AGAIN...THE BEST CHANCE FOR IFR IS AT KPSF AND
KGFL. BY 14Z...CONDITIONS SHOULD RETURN TO VFR AT ALL SITES.

SOUTH WINDS AT 10 TO 15 KT...WITH SOME GUSTS AROUND 20 KT AT TIMES THIS
AFTERNOON...DIMINISHING TO 6 KT OR LESS TONIGHT. WINDS WILL TREND TO
SOUTHWEST THROUGH THE MORNING AT 10 TO 15 KT. WINDS WILL TREND TO WEST
BY 16Z-18Z AND INCREASE TO 15 KT OR GREATER BUT TIMING IS UNCERTAIN...
AND WILL BE REFLECTED ONCE THE TAF VALID TIME EXTENDS BEYOND 18Z
THURSDAY.

OUTLOOK...

THURSDAY AND THURSDAY NIGHT: LOW OPERATIONAL IMPACT. BREEZY.
NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
A WARM AND HUMID AIR MASS WILL CONTINUE TO BE OVER
EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY.  AN UPPER LEVEL
DISTURBANCE WELL AHEAD OF A COLD FRONT WILL FOCUS SOME SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON INTO
EARLY THIS EVENING. THE COLD FRONT WILL MOVE THROUGH THE REGION ON
THURSDAY WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE WILL BUILD IN FROM THE NORTH AND WEST THURSDAY NIGHT INTO
FRIDAY WITH DRIER AND LESS HUMID CONDITIONS.

THE RH VALUES WILL LOWER TO 45 TO 60 PERCENT THIS AFTERNOON...THEN
INCREASE TO 70 TO 100 PERCENT TONIGHT...AND THE DECREASE TO 35 TO
55 PERCENT ON THURSDAY.

THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 10 TO 15 MPH
TODAY WITH GUSTS TO 25 MPH...THEN 5 TO 15 MPH TONIGHT. THE WINDS
WILL SHIFT TO THE WEST TO NORTHWEST AT 10 TO 20 MPH WITH SOME
GUSTS TO 30 MPH ON THURSDAY WITH THE COLD FRONTAL PASSAGE.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS EXPECTED THIS WEEK...HOWEVER
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS
TODAY INTO TONIGHT.

THE U.S. DROUGHT MONITOR HAS MUCH OF EASTERN NEW YORK AND WESTERN
NEW ENGLAND IN THE D1 CATEGORY...WHICH IS CONSIDERED MODERATE
DROUGHT AT THIS TIME.

WARM AND HUMID CONDITIONS WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON INTO THE EARLY
EVENING ARE EXPECTED TODAY. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS AHEAD OF THE COLD FRONT ON THURSDAY.

PRECIPITABLE WATER VALUES OF 1.25-1.75 INCHES WITH LOCALLY HIGHER
VALUES ARE EXPECTED TODAY...SO STORMS WILL BE CAPABLE OF
PRODUCING HEAVY DOWNPOURS. AN ISOLATED FLASH FLOOD MAY BE POSSIBLE
IF STORMS REPEATEDLY MOVE OVER THE SAME AREA...OR THE DRY/PARCHED
GROUND DOES NOT ABSORB THE RAINFALL QUICKLY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...KL/NAS/WASULA
SHORT TERM...WASULA
LONG TERM...GJM
AVIATION...GJM/NAS
FIRE WEATHER...BGM/WASULA
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, May 27, 1:30 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
130 PM EDT WED MAY 27 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
130 PM EDT WED MAY 27 2015

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE THE LOCALIZED
DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. LOCALLY HEAVY DOWNPOURS
COULD RESULT IN PONDING OF WATER IN LOW LYING...POOR DRAINAGE
AREAS.

THUNDERSTORMS WILL MAINLY TRACK FROM THE WEST SOUTHWEST...TOWARD
THE EAST NORTHEAST AT 35 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. THE THUNDERSTORMS
ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY INTO SATURDAY
NIGHT. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. PLEASE REFER TO SEVERE
THUNDERSTORM WATCH 227 AT THIS TIME.

In the hours before

Special weather statement, May 27, 3:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT WED MAY 27 2015

NYZ047-051-052-058-059-063-272030-
EASTERN GREENE-WESTERN GREENE-WESTERN ALBANY-EASTERN
ALBANY-SCHOHARIE-WESTERN ULSTER-
331 PM EDT WED MAY 27 2015

...A SHORT LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
ALBANY...GREENE... SOUTHERN SCHOHARIE AND NORTHWESTERN ULSTER
COUNTIES...

AT 331 PM EDT...A SHORT LINE OF STRONG THUNDERSTORMS WAS NEAR
GILBOA...OR 16 MILES NORTHWEST OF HUNTER...MOVING NORTHEAST AT 45
MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALBANY...CATSKILL...HUNTER...DELMAR...JEFFERSON...WESTERLO...
RAVENA...WINDHAM...GILBOA...STAMFORD...PRATTSVILLE...NORTH
BLENHEIM...FEURA BUSH...LANESVILLE...NORTH-SOUTH LAKE CAMPGROUND...
BREAKABEEN...PRESTON-POTTER HOLLOW...PRESTON HOLLOW...SELKIRK AND
LIVINGSTONVILLE.

THIS INCLUDES INTERSTATE 787 NEAR MILE MARKER 1.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4212 7456 4215 7453 4214 7450 4217 7445
      4220 7454 4235 7443 4242 7462 4251 7470
      4265 7376 4221 7387 4199 7471 4202 7478
TIME...MOT...LOC 1931Z 241DEG 39KT 4237 7445

NAS
Special weather statement, May 27, 3:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT WED MAY 27 2015

NYZ043-272015-
NORTHERN WASHINGTON-
342 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON
COUNTY...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS NEAR POULTNEY...OR 8 MILES
SOUTHEAST OF WHITEHALL...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
NORTHERN WASHINGTON COUNTY...INCLUDING THE FOLLOWING LOCATIONS...EAST
WHITEHALL...HAMPTON FLATS...NORTH GRANVILLE...RACEVILLE...SLYBORO...
TRUTHVILLE...WEST GRANVILLE...MIDDLE GRANVILLE...GRAYS CORNER AND
HAMPTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4358 7329 4356 7326 4355 7325 4339 7325
      4337 7333 4354 7342 4358 7331
TIME...MOT...LOC 1942Z 248DEG 40KT 4348 7329

JPV/SND
Special weather statement, May 27, 3:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
348 PM EDT WED MAY 27 2015

NYZ058-059-063-064-272030-
EASTERN GREENE-WESTERN GREENE-EASTERN ULSTER-WESTERN ULSTER-
348 PM EDT WED MAY 27 2015

...A SHORT LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GREENE AND ULSTER COUNTIES...

AT 347 PM EDT...A SHORT LINE OF STRONG THUNDERSTORMS WAS NEAR
GRAHAMSVILLE...OR 12 MILES NORTHEAST OF LIBERTY...MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSTON...NEW PALTZ...ELLENVILLE...SAUGERTIES...WALLKILL...
PLATTEKILL...HURLEY...WOODSTOCK...OLIVEBRIDGE...WOODLAND VALLEY
CAMPGROUND...MOUNT TREMPER...HIGH FALLS...KENNETH L WILSON
CAMPGROUND...PHOENICIA...PORT EWEN...KERHONKSON...LAKE KATRINE...WEST
HURLEY...WEST SHOKAN AND NAPANOCH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4160 7407 4160 7409 4162 7413 4158 7413
      4160 7425 4163 7425 4163 7426 4160 7433
      4159 7436 4165 7440 4174 7457 4188 7445
      4198 7470 4219 7394 4158 7400 4158 7405
TIME...MOT...LOC 1947Z 240DEG 35KT 4188 7453

NAS
Special weather statement, May 27, 3:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT WED MAY 27 2015

NYZ084-VTZ013-272045-
SOUTHERN WASHINGTON-BENNINGTON-
359 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON AND
NORTHERN BENNINGTON COUNTIES...

AT 358 PM EDT...A STRONG THUNDERSTORM WAS OVER SALEM...MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ARLINGTON...SALEM...MANCHESTER...SHAFTSBURY...DORSET...MANCHESTER
CENTER...PORTER...WHITE CREEK...SUNDERLAND...RUPERT...SANDGATE...
PERU...PERU TOWN CENTER...WEST SANDGATE...PETERS FOUR CORNERS...
MANCHESTER DEPOT...FRENCH HOLLOW...HIDDEN VALLEY...NORTH DORSET AND
FITCH POINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4315 7288 4311 7295 4312 7300 4309 7300
      4294 7329 4294 7334 4325 7342 4332 7325
      4330 7299 4329 7299 4329 7298 4330 7297
      4330 7287
TIME...MOT...LOC 1958Z 240DEG 35KT 4314 7330

NAS
Local storm report, May 27, 4:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     LIGHTNING        SCHENECTADY             42.80N  73.93W
05/27/2015                   SCHENECTADY        NY   LAW ENFORCEMENT

            STRUCTURE FIRE FROM LIGHTNING STRIKE

&&

EVENT NUMBER ALY1500056

KSL
Special weather statement, May 27, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT WED MAY 27 2015

NYZ052-053-272045-
EASTERN ALBANY-WESTERN RENSSELAER-
421 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ALBANY AND SOUTHWESTERN
RENSSELAER COUNTIES...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER FEURA BUSH...OR NEAR
DELMAR...MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  DELMAR...GUILDERLAND AND CASTLETON-ON-HUDSON AROUND 425 PM EDT.
  EAST GREENBUSH AND COLONIE AROUND 430 PM EDT.
  RENSSELAER...LATHAM...MENANDS AND LOUDONVILLE AROUND 435 PM EDT.
  COHOES...WATERVLIET...GREEN ISLAND...WYNANTSKILL...WEST SAND LAKE
AND AVERILL PARK AROUND 440 PM EDT.
  TROY AROUND 445 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MCKOWNVILLE...MOHAWK
VIEW...CALLANANS CORNERS...COEYMANS HOLLOW...HOUCKS CORNERS...
MALLORYS CORNERS...BECKERS CORNERS...BETHLEHEM CENTER...KEEFERS
CORNERS AND SOUTH BETHLEHEM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 1S...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
 INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 6...NEAR MILE MARKER 2 ...
NEAR MILE MARKER 4...AND BETWEEN MILE MARKERS 2-4 AND 4-5.
 INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 8-7.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4266 7353 4246 7385 4245 7387 4258 7403
      4277 7383 4278 7380 4279 7378 4267 7352
TIME...MOT...LOC 2021Z 227DEG 43KT 4257 7387

JPV/SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 12:42 PM EDTSpecial Weather StatementALYHamilton, Herkimer63 min
May 27, 1:48 PM EDTSpecial Weather StatementALYHamilton42 min
May 27, 1:52 PM EDTSpecial Weather StatementALYGreene, Ulster53 min
May 27, 2:03 PM EDTSpecial Weather StatementALYFulton42 min
May 27, 2:09 PM EDTSpecial Weather StatementALYFulton51 min
May 27, 2:31 PM EDTSpecial Weather StatementALYWarren44 min
May 27, 2:45 PM EDTSpecial Weather StatementALYSaratoga30 min
May 27, 2:58 PM EDTSpecial Weather StatementALYSchenectady32 min
May 27, 3:10 PM EDTSpecial Weather StatementALYWarren35 min
May 27, 3:23 PM EDTSpecial Weather StatementALYSaratoga22 min
May 27, 3:31 PM EDTSpecial Weather StatementALYAlbany, Greene59 min
May 27, 3:42 PM EDTSpecial Weather StatementALYWashington33 min
May 27, 3:48 PM EDTSpecial Weather StatementALYUlster42 min
May 27, 3:55 PM EDTAreal Flood AdvisoryALYRensselaer, Saratoga3 hr
May 27, 4:29 PM EDTSpecial Weather StatementALYDutchess, Ulster61 min
May 27, 4:42 PM EDTSpecial Weather StatementALYColumbia33 min
May 27, 4:47 PM EDTSpecial Weather StatementALYRensselaer28 min
May 27, 5:02 PM EDTSevere Thunderstorm WarningALYColumbia58 min
May 27, 5:21 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess54 min
May 27, 5:40 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster65 min
May 27, 3:59 PM EDTSpecial Weather StatementALYBennington46 min
May 27, 5:06 PM EDTSpecial Weather StatementALYWindham54 min
May 27, 5:59 PM EDTSevere Thunderstorm WarningALYBerkshire16 min
May 27, 6:00 PM EDTAreal Flood AdvisoryALYBerkshire3 hr
May 27, 6:25 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region2 hr
May 27, 6:25 PM EDTSpecial Weather StatementALY50 min
May 27, 6:45 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region45 min
May 27, 7:30 PM EDTSpecial Weather StatementALY30 min

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.